Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 29, NWS Huntsville, AL

April 6, 2025Franklin County, Tennessee

NWS Huntsville, AL issued this tornado warning at Apr 6, 2025, 12:51 AM CDT for Franklin County, Tennessee. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2025, 12:51 AM CDT (05:51 UTC)
Expired
Apr 6, 2025, 1:00 AM CDT
In force
9 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Franklin County, TN

The radar

The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 8:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 6, 12:17 AM CDT, 34 minutes earlier.

Area forecast discussion, Apr 6, 12:17 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1217 AM CDT Sun Apr 6 2025

...New AVIATION...

.NEAR TERM...
(Rest of tonight and Sunday)
Issued at 945 PM CDT Sat Apr 5 2025

A line of strong to severe storms this evening will continue to
move slowly to the north and east through the area tonight. These
storms have formed along to just ahead of an approaching cold
front. Early this evening, embedded supercells have produced
confirmed tornadoes, large hail, and damaging winds across
northeast Mississippi. As they progress into Northern Alabama and
Southern Middle Tennessee tonight, the severe threat is expected
to continue with the primary threats being tornadoes and damaging
wind gusts. Forecast soundings shows a supportive environment for
severe storms with 1000-2000 j/kg of CAPE and 50-60 kts of
effective shear. Embedded supercells within the the long line of
storms is the most likely storm mode. As the low level jet ramps
up overnight, low level shear increases, which could locally
increase the tornado threat in storms that can orient themselves
in a more north-south line with eastward surges. The biggest
uncertainty tonight is on how quick the line can move eastward as
the CAMs have been more progressive with the forward momentum
compared to the observations. That being said a best estimate is
that the severe threat for NW AL will continue through 1-2am, I-65
corridor from 1am-5am, and NE AL between 4am-8am.

On top of the severe storms there is the heavy rain and flooding
threat across our entire forecast area. 2-3 inch per hour rain
rates have been observed and with the slow movement, storms will
train over the same locations. Pwats between 1.5 and 2 inches,
which is above the daily max based on BMX sounding climatology, is
leading to very efficient rainfall. This could lead to 2-4 inches
of storm total rainfall with locally higher amounts of 4-6
inches. A Flood Watch for Flash Flooding remains in effect through
7pm Sunday.

The main severe and flooding threat will end across our forecast
area from west to east after sunrise. However, stratiform rain is
forecast to continue through the morning and into the afternoon
until the leading edge of the upper trough axis finally shifts to
the east.

&&

.SHORT TERM...
(Sunday night through Tuesday)
Issued at 945 PM CDT Sat Apr 5 2025

Cooler air arrives behind the cold front as northwesterly flow
helps drop temperatures down into the mid 40s. This is around 20
to 25 degrees cooler than the last few nights. We remain
underneath the upper level trough to start the work week. This
will allow for below climatological norm temperatures on Monday
and Tuesday with afternoon highs in the mid to upper 50s and lows
in the low to mid 30s. There is a low chance (15-20%) for some
subfreezing temperatures or frost Tuesday night along and north
of the Tennessee River. This trend will be monitored in future
updates if headlines are needed.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 945 PM CDT Sat Apr 5 2025

As we head into the second half of next week, the upper level
pattern shows a more zonal flow across the Southeast. Seasonal
temperatures and dry weather are forecast both Wednesday and
Thursday with afternoon highs in the upper 60s to lower 70s.
Another trough digs down across the Plains on Thursday which will
bring another weak cold front into the Tennessee Valley. Low
chances (20-30%) of showers and maybe even a rumble of thunder on
Thursday night/Friday. The good news is that severe weather is not
expected with this frontal passage. The upper level trough pushes
to the east at the end of next week, bringing back dry weather to
start the weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1217 AM CDT Sun Apr 6 2025

A line of strong to severe thunderstorms is moving through N AL at
the start of the taf period which will reduce vsby and cigs down
to IFR or MVFR. There is potential for some stronger gusts at HSV
as the line moves through. Showers and some thunderstorm may
continue for a few hours before changing to just light showers.
Stratus deck should remain in place for most of the afternoon
keeping cigs at high end IFR to low end MVFR.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this evening for ALZ001>010-016.

TN...Flood Watch through this evening for TNZ076-096-097.

&&

NEAR TERM...GH
SHORT TERM....GH
LONG TERM....GH
AVIATION...GH

In the hours before

Special weather statement, Apr 5, 8:36 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Huntsville AL
836 PM CDT Sat Apr 5 2025

ALZ005-006-TNZ076-096-097-060215-
Madison AL-Limestone AL-Franklin TN-Moore TN-Lincoln TN-
836 PM CDT Sat Apr 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MADISON...EASTERN
LIMESTONE...MOORE...SOUTHEASTERN LINCOLN AND NORTHWESTERN FRANKLIN
COUNTIES THROUGH 915 PM CDT...

At 836 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harvest, or 9 miles west of Meridianville, moving northeast at 50
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Elkwood, Howell, Hurdlow, Lynchburg, Mimosa, Harvest, Smithland,
Hazel Green, Fisk, and Lincoln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for north central
Alabama...and Middle Tennessee.

&&

LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
      3535 8622 3533 8620 3535 8617 3477 8669
      3487 8687 3535 8654 3536 8649 3533 8646
      3532 8642 3535 8641 3536 8633 3541 8629
      3541 8626
TIME...MOT...LOC 0136Z 212DEG 45KT 3489 8673

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

25
Local storm report, Apr 5, 11:15 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1115 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     Non-Tstm Wnd Gst 2 E Muscle Shoals       34.75N 87.60W
04/05/2025  M62 MPH          Colbert            AL   ASOS

            ASOS station KMSL Muscle Shoals.

&&
Local storm report, Apr 5, 11:17 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1117 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     Tstm Wnd Gst     2 E Muscle Shoals       34.75N 87.60W
04/05/2025  M62 MPH          Colbert            AL   ASOS

            Corrects previous non-tstm wnd gst report
            from 2 E Muscle Shoals. ASOS station KMSL
            Muscle Shoal.

&&
Special weather statement, Apr 6, 12:18 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1218 AM CDT Sun Apr 6 2025

ALZ004>009-060615-
Marshall AL-Lawrence AL-Madison AL-Morgan AL-Limestone AL-Jackson AL-
1218 AM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MARSHALL...
NORTHWESTERN JACKSON...MADISON...EASTERN LIMESTONE...MORGAN AND
SOUTHEASTERN LAWRENCE COUNTIES THROUGH 115 AM CDT...

At 1218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Ardmore to near Tanner to 9
miles southeast of Moulton. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
French Mill, Trinity, Lim Rock, Valhermoso Springs, Falkville,
Speake, Basham, Harvest, Larkin, and Francisco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 300 AM CDT for north central
and northwestern Alabama...and Middle Tennessee.

&&

LAT...LON 3466 8616 3435 8652 3437 8730 3467 8705
      3500 8694 3499 8596
TIME...MOT...LOC 0518Z 261DEG 37KT 3499 8672 3467 8689 3440 8715

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AMP
Local storm report, Apr 6, 12:28 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1228 AM CDT Sun Apr 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     Tstm Wnd Gst     6 S Fayetteville        35.07N 86.57W
04/06/2025  M62 MPH          Lincoln            TN   AWOS

            AWOS station KFYM Fayetteville.

&&

GH

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:00 PM CDTTornado WarningHUNLauderdale30 min
Apr 5, 8:27 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale63 min
Apr 5, 9:40 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale65 min
Apr 5, 9:51 PM CDTTornado Warning Tornado observedHUNColbert, Franklin, Lauderdale39 min
Apr 5, 10:26 PM CDTTornado Warning Tornado observedHUNColbert, Lauderdale, Lawrence, Limestone49 min
Apr 5, 10:59 PM CDTTornado WarningHUNLauderdale, Limestone46 min
Apr 5, 11:29 PM CDTTornado WarningHUNLimestone, Madison61 min
Apr 6, 12:18 AM CDTSpecial Weather StatementHUNLimestone, Madison, Morgan57 min
Apr 6, 12:34 AM CDTSevere Thunderstorm WarningHUNJackson, Limestone, Madison, Marshall, Morgan56 min
Apr 6, 12:56 AM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence7 hr
Apr 6, 1:04 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Madison56 min
Apr 6, 1:16 AM CDTTornado WarningHUNDeKalb, Jackson, Madison, Marshall18 min
Apr 6, 1:23 AM CDTSevere Thunderstorm WarningHUNCullman, DeKalb, Jackson, Madison, Marshall, Morgan52 min
Apr 6, 1:37 AM CDTSevere Thunderstorm WarningHUNCullman53 min
Apr 6, 1:54 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson51 min
Apr 6, 2:01 AM CDTTornado WarningHUNDeKalb, Jackson18 min
Apr 6, 2:07 AM CDTSevere Thunderstorm WarningHUNCullman, DeKalb, Jackson, Marshall53 min
Apr 6, 2:26 AM CDTSevere Thunderstorm WarningHUNCullman50 min
Apr 6, 3:05 AM CDTFlash Flood WarningHUNCullman, DeKalb, Jackson, Madison, Marshall, Morgan5 hr
Apr 6, 3:16 AM CDTSpecial Weather StatementHUNCullman59 min
Apr 6, 3:41 AM CDTFlash Flood WarningHUNLauderdale, Lawrence, Limestone, Madison, Morgan4 hr
Apr 6, 7:57 AM CDTAreal Flood WarningHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more3 hr
Apr 6, 1:59 PM CDTAreal Flood WarningHUNCullman, DeKalb, Jackson, Marshall5 hr
Apr 6, 2:44 PM CDTAreal Flood WarningHUNMadison4 hr
Apr 5, 8:36 PM CDTSpecial Weather StatementHUNLincoln, Moore39 min
Apr 6, 12:16 AM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore59 min

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.